Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Paducah, KY

January 3, 2000Warrick County, Indiana; Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jan 3, 2000, 12:09 PM CST for Warrick County, Indiana; Daviess County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 12:09 PM CST (18:09 UTC)
Expired
Jan 3, 2000, 12:45 PM CST
In force
36 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Warrick County, IN, Daviess County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 11:00 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 031811 COR
SVRPAH
INC173-KYC059-031845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1209 PM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIESS COUNTY IN WESTERN KENTUCKY
  WARRICK COUNTY IN SOUTHWEST INDIANA

* UNTIL 1245 PM CST

* AT 1209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF NEWBURGH...MOVING NORTHEAST AT
  50 MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED OR
A WARNING IS ISSUED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:00 AM CST, 9 hours 9 minutes earlier.

Area forecast discussion, Jan 3, 3:00 AM CST, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CST MON JAN 3 2000

BUSY WEATHER SCENARIO WILL CONTINUE OVER THE NEXT 18 TO 24
HOURS...WITH MORE THUNDERSTORMS EXPECTED...FOLLOWED BY A POSSIBLE
CHANGEOVER TO FLURRIES OR LIGHT SNOW LATE TONIGHT.  LATEST 08Z SFC
CHART SHOWING QUASI-STATIONARY FRONT STRETCHING ACROSS SWIN/SIL/SEMO
TO A DEVELOPING SFC LOW OVER THE TX/OK BORDER...WITH ANOTHER LOW NR
THE OK PANHANDLE.  WATER VAPOR IMAGERY DEPICTS FIRST UPPER IMPULSE
EXITING NE PART OF FA WITH NEXT POWERFUL DISTURBANCE HEADING NE
THROUGH OK.

SUNDAY/S 00Z ETA MODEL VERIFIED IN TARGETING ZONE OF HIGHEST QPF IN
NARROW SWATH OVER OHIO RIVER VALLEY.  COMPARING MONDAY/S 00Z
MODELS...NGM HAS COME IN LINE WITH ETA...WITH AVN SLIGHTLY FASTER
MODEL.  GIVEN GOOD AGREEMENT BETWEEN NGM AND ETA ON PLACEMENT OF SFC
AND UPPER LEVEL FEATURES AND QPF...WILL USE A BLEND OF BOTH MODELS IN
UPCOMING ZONE PACKAGE.

IN THE UPPER LEVELS...STRONG VORT MAX CURRENTLY OVER NRN TX BECOMES
A STRETCHED LOBE OF VORTICITY BY THE TIME IT LANDS OVER THE WRN PART
OF FA BY 12Z TUE.  AT THE SFC...BOTH NGM AND ETA THRUST DEEPENING
1000MB SFC LOW INTO SW MO BY 18Z MON...TO NEAR STL BY 00Z TUE...THEN
TO ERN MN BY 12Z TUE.  SFC COLD FRONT SWEEPS THROUGH THE REGION
OVERNIGHT.  BELIEVE SWATH OF HEAVIEST PRECIP WILL TEND TO SHIFT TO
NORTH OF FA TODAY AS APPROACHING SFC LOW SWINGS STATIONARY FRONT TO
THE NORTH AS A WARM FRONT.  IN THE WARM SECTOR...SQUALL LINE
CURRENTLY OVER OK WILL RACE EAST...AND BELIEVE BEST DYNAMICS FOR
STRONG TO SEVERE TSRA WILL BE JUST TO SOUTH OF FA.  HOWEVER...GIVEN
THE FORECAST COMBINATION OF -4 LI/S...30 K INDEX...TT NR 50...AND
350-400 SWEAT INDEX BY 00Z MON...WOULD NOT RULE OUT ISOLATED SEVERE
ACTIVITY THIS AFTN AND EVE AS H5 100 KT JET NOSES INTO FA.

BY 06Z TONIGHT...DRY SLOT ENCROACHES UPON AREA FROM SW...EFFECTIVELY
ENDING PRECIP FROM THE WEST.  THERE COULD EVEN BE BREAKS IN THE
CLOUDS OVER WRN PARTS OF THE FA LATE TONIGHT.  THEN AS WRAP-AROUND
MOISTURE INVADES THE AREA ON TUESDAY...COULD EVEN SEE A FEW FLURRIES
OR LIGHT SNOW SHOWERS ON TUE AM...ESPECIALLY OVER NRN PARTS OF SIL
AND SWIN.

AS FAR AS MOS GUIDANCE IS CONCERNED...WILL LEAN MORE TOWARD NGM FWC
NO/S...AS FAN GUIDANCE FOR TODAY APPEARS WAY TOO COOL.  OTHERWISE...
WILL MODEL UPCOMING ZONE PACKAGE CLOSELY AFTER ONGOING ZONES.

.PAH...NONE

PRESLEY

In the hours before

Special weather statement, Jan 3, 6:20 AM CST, 5 hours 49 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-032300-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
620 AM CST MON JAN 3 2000

STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT SOUTHEAST
MISSOURI...AND WESTERN KENTUCKY THIS MORNING. A BAND OF STRONG TO
SEVERE THUNDERSTORMS WAS OVER EXTREME SOUTHERN MISSOURI INTO NORTH
CENTRAL ARKANSAS SHORTLY AFTER 600 AM. THE ACTIVITY WAS MOVING RAPIDLY
EAST/NORTHEAST TOWARD SOUTHEAST MISSOURI. MEANWHILE...A NEARLY
STATIONARY FRONT WAS BETWEEN WEST PLAINS AND POPLAR BLUFF...AND
EXTENDED EASTWARD ACROSS THE SOUTHERN TIP OF ILLINOIS TO NEAR
EVANSVILLE INDIANA. THE AIRMASS IS SOMEWHAT UNSTABLE OVER FAR
SOUTHERN SECTIONS OF SOUTHEAST MISSOURI NEAR THE ARKANSAS BORDER
INTO WESTERN KENTUCKY SOUTH OF THE FRONT.

A SURFACE LOW IS FORECAST TO MOVE FROM NORTH CENTRAL ARKANSAS INTO
SOUTHEAST MISSOURI THIS MORNING. IN ADDITION...UPPER LEVEL ENERGY
WILL CONTINUE TO MOVE NORTHEAST INTO MISSOURI FROM THE PLAINS
STATES. VERTICAL WIND SHEAR WILL BE STRONG...AND INSTABILITY
MARGINAL AS THE STORMS MOVE INTO THE AREA. THE PRIMARY THREATS WILL
BE DAMAGING WIND IN EXCESS OF 60 MPH AND MARGINALLY SEVERE HAIL FROM
3/4 TO 1 INCH IN DIAMETER. ADDITIONAL HEAVY RAINFALL COULD CAUSE
FLOODING PROBLEMS AGAIN IN THOSE AREAS THAT WERE INUNDATED WITH RAIN
OVERNIGHT. STORM MOTION IS EXPECTED TO BE EAST / NORTHEAST AT 50
MPH. SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING IN SOUTHEAST
MISSOURI AND FAR WESTERN KENTUCKY...ESPECIALLY SOUTH OF A LINE FROM
POPLAR BLUFF TO PADUCAH.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 10:42 AM CSTSevere Thunderstorm WarningPAHPosey, Vanderburgh48 min
Jan 3, 11:45 AM CSTSevere Thunderstorm WarningPAHVanderburgh30 min
Jan 3, 11:57 AM CSTSevere Thunderstorm WarningPAHSpencer33 min
Jan 3, 3:25 PM CSTFlash Flood WarningPAHPike, Spencer, Vanderburgh, Warrick110 min
Jan 3, 4:12 PM CSTTornado WarningPAHSpencer33 min
Jan 3, 5:55 PM CSTFlash Flood WarningPAHSpencer2 hr
Jan 3, 10:28 AM CSTSevere Thunderstorm WarningPAHBallard, McCracken47 min
Jan 3, 10:45 AM CSTTornado WarningPAHCarlisle30 min
Jan 3, 11:14 AM CSTSevere Thunderstorm WarningPAHUnion31 min
Jan 3, 2:19 PM CSTFlash Flood WarningPAHMcCracken3 hr
Jan 3, 2:36 PM CSTFlash Flood WarningPAHBallard, Carlisle3 hr
Jan 3, 3:11 PM CSTSevere Thunderstorm WarningPAHFulton29 min
Jan 3, 3:16 PM CSTSevere Thunderstorm WarningPAHHickman29 min
Jan 3, 3:26 PM CSTTornado WarningPAHWebster34 min
Jan 3, 3:32 PM CSTFlash Flood WarningPAHFulton, Graves, Hickman118 min
Jan 3, 3:40 PM CSTTornado WarningPAHGraves, Hickman35 min
Jan 3, 3:43 PM CSTTornado WarningPAHDaviess, Henderson, McLean32 min
Jan 3, 5:01 PM CSTFlash Flood WarningPAHCaldwell, Crittenden, Daviess, Hopkins, McLean, Webster3 hr
Jan 3, 5:21 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg39 min
Jan 3, 5:24 PM CSTTornado WarningPAHMcLean21 min
Jan 3, 5:30 PM CSTTornado WarningPAHCalloway, Trigg30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.